(Closed) Need support. Anxiety/phobia about meds-uti infection

posted 5 years ago in Wellness
Post # 4
9917 posts
Buzzing Beekeeper
  • Wedding: June 2013

This is what wikipedia says: The most frequently reported drug related events, from clinical trials of all formulations, all dosages, all drug-therapy durations, and for all indications of ciprofloxacin therapy were nausea (2.5%), diarrhea (1.6%), liver function tests abnormal (1.3%), vomiting (1%), and rash (1%). Other adverse events occurred at rates of <1%.

Post # 5
2065 posts
Buzzing bee
  • Wedding: December 2011

Well, a side effect of an untreated UTI is a kidney infection, so that might help you want to take it! :p

In all seriousness, you should be ok. It’s a very commonly proscribed medicine, I’ve taken it before and was a-okay. Plus no more UTI, so YAY!

Legally, they’ve gotta list EVERY POSSIBLE SIDE EFFECT. I mean, the last thing I took had the side effect of “inappropriate happiness” or something like that. …What?

Post # 6
752 posts
Busy bee
  • Wedding: October 2011

I’ve had several UTI’s.  You need the meds to get better or it will spread to your kidneys and then you’ll be in the hospital. 

Read the med instructions and take as directed.  You may also want to try Azo to help with the UTI symptoms in the meantime that the meds have a chance to work.

Try not to freak out…it’s all perfectly normal and you’ll feel brand new in a few days.

Post # 7
595 posts
Busy bee
  • Wedding: October 2012

I have used cipro for UTI’s before and haven’t had any problems.  I believe that it says to take with food, which you should definitely do otherwise you may get symptoms of nausea. 

Post # 10
1358 posts
Bumble bee
  • Wedding: October 2012

It was spreading to your kidney, hence the back pain. If you see blood in your urine, that’s a sign the infection has progressed in your kidney. I’ve had chronic UTIs since I was a very small child as a result of weirdly sensitive kidneys (probably once a year since then, and UTIs go straight to my kidneys like they’re bypassing my bladder within an hour of first symptoms–and yes, I’ve worked with urinologists quite a bit).

I’ve never had any side effects from UTI meds except an allergic reaction. If they gave you a little red pill for pain relief, it will also turn your pee bright orange, but it’s nothing to be alarmed by; just wear dark underwear as a precaution!

ETA: You cannot make the infection go away on it’s own, especially once it’s in your kidneys. You NEED prescribed antibiotics. Trust me, you do not want the infection to get any worse in your kidneys.

Post # 11
13099 posts
Honey Beekeeper
  • Wedding: July 2010

Legally they have to list every possible side effect but they are almost all extremely rare.  You really have nothing to worry about.

You’d be in a much worse situation not treating the UTI and having it spread to your kidneys.

Post # 12
1810 posts
Buzzing bee
  • Wedding: May 2012

I take Cipro when I have had a UTI. I prefer it over other antibiotics because its easier on my system as a whole and its easier for the kidneys to filter.


….also, may be Too Much Information, but its one of the few antibiotics that don’t give me a yeast infection.


Sounds like you got to the doctor just in time! Kidney infections suck! Hope you get to feeling better! I absolutely DESPISE kidney infections.

Post # 15
63 posts
Worker bee
  • Wedding: May 2014

As @Handful said, take with food. I never had any side effects from it. Believe me the pain you are in is much worse then having the runs once or twice as a result. Feel better soon!!

The topic ‘Need support. Anxiety/phobia about meds-uti infection’ is closed to new replies.

Find Amazing Vendors